# SDR DLM88020641

- Difficulty date: June 9, 2002
- Submitted: June 21, 2002
- Operation: Air carrier
- Aircraft: N938DL
- Make and model: Doug MD-88
- Aircraft serial: 49811
- Aircraft time: 35,115 hours, 28,007 cycles
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Ballast
- Part number: D77311001
- Part serial: 5627
- Condition: Overheated
- Location: Cabin
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

WHITE SMOKE CAME FROM OVERHEAD BIN, FROM A RECESSED PANEL IN OVERHEAD BIN.  POWER WAS REMOVED FROM AIRCRAFT.  PERFORMED OPS 5088.  FOUND OVERHEAD CEILING LIGHT BALLAST OVERHEATED.  REPLACED BALLAST. ELECTRICAL PIGTAIL BAD.  REPLACED SAME.
